What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 7, 12:37 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 7, 12:37 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
137 PM EDT Tue Jul 7 2020
.SYNOPSIS...
Above normal temperatures and high humidity levels will provide
a chance for afternoon and evening storms through the work
week. A frontal system pushing through the Ohio Valley late
Friday into Saturday will return temperatures to near normal for
the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Very few adjustments were made with the morning update as
ongoing forecast remains largely on-track. Anticipate convective
initiation shortly before/around 18z -- perhaps initially from
west-central to central Ohio as the cap will likely erode in
these areas first. With continued light steering flow and an
abundance of SB/ML instby and PWATs between 1.6-1.8," the
concern remains for slow-moving thunderstorms to produce
torrential rainfall rates in a very localized manner for the
second half of the afternoon into the evening hours. The DCAPE
environment does not appear to be /quite/ as favorable as was
the case on Monday, although certainly some water-loading could
initiate enough downward momentum for some gusty winds to reach
the surface beneath the healthiest cores. The gusty wind threat
will be very localized in manner, with the main concern being
the very heavy rain/flooding threat with the slow-moving
activity.
Until we can get enough coverage of storms/outflows later this
afternoon, the main item of interest will be the heat/humidity.
Will see heat index values again approach 100 degrees in some
spots -- especially near the Tri-State area where dewpoints in
the low/mid 70s early this afternoon will create heat index
values ~8-10 degrees above air temps.
Scattered coverage of storms will be maintained from mid-
afternoon through the end of the near term period before waning
toward/beyond sunset.
PREVIOUS DISCUSSION...
Heading into the day, expecting a quick warm up, with CAMs
suggesting a favored axis in central Ohio as a weak H5 disturbance
heads east. This will provide just enough forcing to get things
going as SBCAPE values approach 2000 J/kg. Will maintain chance
POPs across entire area, since locations further removed from
the shortwave have higher SBCAPE -- upwards of 2500 J/kg in
southwest Ohio. Main threat today will be localized flooding due
to slow storm movement.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
H5 shortwave lays out across the region through Wednesday,
leaving another hot and humid day with slow-moving diurnal
convection in the afternoon through evening hours. Based on
persistence, wouldn't be surprised to see a few storms popping
on boundaries away from peak heating hours due to lingering
instability overnight.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
The upper level ridge will begin to shift off to the east on
Thursday as mid level energy moves from the northern Plains to
the Great Lakes. This will result in another day of diurnally
driven scattered showers and thunderstorms on Thursday with
highs in the low to possibly mid 90s.
A mid/upper level trough will then shift slowly east across the
Great Lakes and upper Ohio Valley as we head through the
weekend. As the trough moves in, we will see a gradual return to
somewhat more seasonable temperatures. Highs on Friday will be
in the upper 80s to lower 90s, with highs in the mid to upper
80s for Saturday and Sunday. With the trough moving through,
expect to see a continued chance of showers and thunderstorms
each day, with some diurnal enhancement to the coverage. The
models are suggesting that some additional short wave energy
may drop down the back side of the trough into early next week,
so will hang on to some lower chance pops into Monday to
account for this. Highs on Monday will be in the mid 80s.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As expected, scattered storms have developed/initiated from
west-central Ohio to central Ohio, most likely affecting
northern terminals of KDAY, KCMH, and KLCK within the first
several hours of the TAF period. Will handle any storm-related
reductions in VSBYs and/or change in wind direction/speed with
amendments as needed as activity is too chaotic to pinpoint
exact details/time of impact even at this time. Nevertheless,
expect that central OH terminals of KCMH and KLCK will be
impacted first, later this afternoon by KDAY and potentially
even KILN, KCVG, and KLUK by early evening -- although
confidence on the southern extent of development/storm
propagation is a bit more uncertain at this time. As such,
decided to just keep just a VCTS at these southern terminals
given lack of confidence regarding specific impacts (if any).
Activity may linger for several hours past sunset near the I-71
corridor, so did not feel comfortable going completely dry right
at 00z. Kept a VCTS going at southern sites til about 03z --
although it very well could end up being closer to 06z until all
activity finally wanes area-wide.
Winds will generally be light and variable through the period,
except when localized areas are impacted by influences from
nearby storms. Will again handle any notable wind shift/speed
change with amendments as needed.
Could again see some BR/FG at KLUK, although confidence is not
overly high regarding expanse of said BR/FG. Could see some
brief MVFR reductions in VSBYs at KILN, KCMH and KLCK around
sunrise.
Wednesday will feature more of the same with diurnally-driven
afternoon/evening scattered storm activity toward end of period
and beyond.
OUTLOOK...Thunderstorms are possible Wednesday afternoon
through Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hogue
NEAR TERM...KC/Hogue
SHORT TERM...Hogue
LONG TERM...JGL
AVIATION...KCHazardous weather outlook, Jul 7, 4:08 AM EST, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
508 AM EDT Tue Jul 7 2020
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-081000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
508 AM EDT Tue Jul 7 2020
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Hot and humid conditions will lead to heat indices in the 95 to 100
degree range this afternoon.
Scattered thunderstorms will also be capable of producing heavy rain
and localized flooding this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hot and humid conditions Wednesday through Friday will lead to heat
indices of 95-100 degrees each afternoon.
Scattered thunderstorms will also be capable of producing heavy rain
and localized flooding during the afternoons and evenings through
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 7, 12:55 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
155 PM EDT Tue Jul 7 2020
INZ059-066-OHZ070-071830-
Union IN-Franklin IN-Butler OH-
155 PM EDT Tue Jul 7 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA...SOUTHERN UNION COUNTY IN EAST CENTRAL INDIANA
AND WEST CENTRAL BUTLER COUNTIES IN SOUTHWESTERN OHIO UNTIL 230 PM
EDT...
At 155 PM EDT, radar indicated a strong thunderstorm near Brookville,
moving east at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Oxford, Brookville, West College Corner, Salem, Reily, Scipio,
College Corner, Cedar Grove, Mount Carmel, Dunlapsville,
Charlottesville, Mounds State Recreation Area, Billingsville, Cottage
Grove, Rockdale, Mixersville, Sharptown and New Trenton.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3960 8502 3960 8484 3958 8481 3957 8481
3957 8480 3945 8469 3931 8484 3931 8503
TIME...MOT...LOC 1755Z 261DEG 13KT 3943 8495
ConiglioSpecial weather statement, Jul 7, 1:13 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Wilmington OH
213 PM EDT Tue Jul 7 2020
OHZ042-051-060-061-071845-
Montgomery OH-Darke OH-Preble OH-Miami OH-
213 PM EDT Tue Jul 7 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE...
SOUTHEASTERN DARKE...NORTHWESTERN MONTGOMERY AND SOUTHWESTERN MIAMI
COUNTIES UNTIL 245 PM EDT...
At 213 PM EDT, radar indicated a strong thunderstorm near Pleasant
Hill, moving northeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Dayton, Troy, Vandalia, Englewood, Tipp City, West Milton, Arcanum,
Lewisburg, Pleasant Hill, Clayton, Union, Brookville, Phillipsburg,
Verona, Laura, Pitsburg, Potsdam, Gordon, Ludlow Falls and Ithaca.
This includes the following Interstates...
I-70 in Ohio between mile markers 14 and 31.
I-75 in Ohio between mile markers 69 and 74.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3983 8457 4003 8457 4011 8430 4000 8418
3984 8424
TIME...MOT...LOC 1813Z 242DEG 13KT 4001 8440
ConiglioSpecial weather statement, Jul 7, 1:34 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
234 PM EDT Tue Jul 7 2020
INZ066-074-OHZ060-061-070-077-071915-
Franklin IN-Dearborn IN-Hamilton OH-Montgomery OH-Butler OH-
Preble OH-
234 PM EDT Tue Jul 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
FRANKLIN...NORTHEASTERN DEARBORN...NORTHWESTERN HAMILTON...EASTERN
PREBLE...BUTLER AND WESTERN MONTGOMERY COUNTIES UNTIL 315 PM EDT...
At 234 PM EDT, radar indicated strong thunderstorms along a line
extending from near Lewisburg to near Bright, moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Dayton, Hamilton, Fairfield, Trotwood, Oxford, Englewood, Trenton,
Harrison, Eaton, Greendale, Bright, Hidden Valley, Ross, Cleves,
Camden, Lewisburg, West Alexandria, Gratis, Seven Mile and Shawnee.
This includes the following Interstates...
I-70 in Ohio between mile markers 11 and 20.
I-74 in Indiana between mile markers 164 and 171.
I-74 in Ohio between mile markers 0 and 11.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3984 8461 3985 8422 3914 8470 3917 8504
TIME...MOT...LOC 1834Z 255DEG 16KT 3980 8456 3921 8493
Coniglio
Special weather statement, Jul 7, 1:39 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
239 PM EDT Tue Jul 7 2020
OHZ056-071915-
Licking OH-
239 PM EDT Tue Jul 7 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LICKING COUNTY
UNTIL 315 PM EDT...
At 239 PM EDT, radar indicated a strong thunderstorm near Harbor
Hills, moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Newark, Heath, Hanover, Marne, Gratiot, Toboso and Brownsville.
This includes I-70 in Ohio between mile markers 134 and 142, and near
mile marker 144.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3996 8220 3995 8220 3995 8223 3991 8223
3992 8240 3993 8240 4010 8244 4013 8219
TIME...MOT...LOC 1839Z 255DEG 16KT 3997 8233
ConiglioSpecial weather statement, Jul 7, 1:43 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
243 PM EDT Tue Jul 7 2020
OHZ056-071915-
Licking OH-
243 PM EDT Tue Jul 7 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LICKING COUNTY
UNTIL 315 PM EDT...
At 239 PM EDT, radar indicated a strong thunderstorm near Harbor
Hills, moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Newark, Heath, Hanover, Marne, Gratiot, Toboso and Brownsville.
This includes I-70 in Ohio between mile markers 134 and 142, and near
mile marker 144.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3996 8220 3995 8220 3995 8223 3991 8223
3992 8240 3993 8240 4010 8244 4013 8219
TIME...MOT...LOC 1839Z 255DEG 16KT 3997 8233
ConiglioSpecial weather statement, Jul 7, 1:43 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
243 PM EDT Tue Jul 7 2020
OHZ051-071915-
Miami OH-
243 PM EDT Tue Jul 7 2020
...A STRONG THUNDERSTORM WILL AFFECT MIAMI COUNTY UNTIL 315 PM EDT...
At 243 PM EDT, radar indicated a strong thunderstorm near Troy,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Troy, Piqua, Tipp City, West Milton, Covington, Bradford, Pleasant
Hill, Union, Laura, Fletcher, Potsdam, Casstown, Ludlow Falls,
Ginghamsburg, Haven View, Circle Hill, Farrington, Garland and
Grayson.
This includes I-75 in Ohio between mile markers 66 and 83.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4008 8403 4002 8404 3993 8408 3992 8443
4013 8443 4019 8410
TIME...MOT...LOC 1843Z 255DEG 16KT 4002 8427
Coniglio